Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 71, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 31, 2016, 7:29 PM EDT for Flagler County, Putnam County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2016, 7:29 PM EDT (23:29 UTC)
- Expired
- May 31, 2016, 8:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Flagler County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 118 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
019
WUUS52 KJAX 312329
SVRJAX
FLC035-107-010015-
/O.NEW.KJAX.SV.W.0071.160531T2329Z-160601T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
729 PM EDT TUE MAY 31 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PUTNAM COUNTY IN NORTHEASTERN FLORIDA...
WESTERN FLAGLER COUNTY IN NORTHEASTERN FLORIDA...
* UNTIL 815 PM EDT
* AT 729 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANDALUSIA...
MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...POMONA PARK...ANDALUSIA...SAN MATEO AND LAKE COMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2932 8125 2932 8140 2940 8142 2940 8143
2938 8145 2935 8156 2962 8160 2963 8152
2962 8152 2963 8137
TIME...MOT...LOC 2329Z 346DEG 10KT 2957 8148
HAIL...0.75IN
WIND...60MPH
$$
SHASHY2 follow-up statements
862
WWUS52 KJAX 312352
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
752 PM EDT TUE MAY 31 2016
FLC035-107-010015-
/O.CON.KJAX.SV.W.0071.000000T0000Z-160601T0015Z/
PUTNAM FL-FLAGLER FL-
752 PM EDT TUE MAY 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN PUTNAM AND WESTERN FLAGLER COUNTIES...
AT 752 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANDALUSIA...
MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CRESCENT CITY...POMONA PARK...ANDALUSIA AND LAKE COMO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 2942 8129 2935 8141 2940 8142 2940 8143
2938 8145 2935 8156 2958 8159 2960 8149
2957 8135
TIME...MOT...LOC 2352Z 346DEG 10KT 2951 8146
HAIL...0.75IN
WIND...60MPH
$$
SHASHY015
WWUS52 KJAX 010012
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
812 PM EDT TUE MAY 31 2016
FLC035-107-010022-
/O.EXP.KJAX.SV.W.0071.000000T0000Z-160601T0015Z/
PUTNAM FL-FLAGLER FL-
812 PM EDT TUE MAY 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUTNAM AND
WESTERN FLAGLER COUNTIES WILL EXPIRE AT 815 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSONVILLE.
LAT...LON 2942 8129 2935 8141 2940 8142 2940 8143
2938 8145 2935 8156 2958 8159 2960 8149
2957 8135
TIME...MOT...LOC 0008Z 346DEG 10KT 2951 8146
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 4:05 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 31, 4:05 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 405 PM EDT TUE MAY 31 2016 .Near Term /Through Wednesday/... Widely scattered sea breeze convection expected later this afternoon and again Wed afternoon. Have limited POPs to 30 pct as model guidance not suggesting very widespread precip beneath upper ridge and given mediocre precip water values. MOS pops from MET, MAV, and ECS similar showing fairly low values. Continued above normal temperatures thru Wed with high temps lwr-mid 90s inland...upr 80s/around 90 coast.... and low temps tonight generally upr 60s to lwr 70s. Could be some patchy shallow fog toward dawn Wed but keeping out of forecast since generally not expected to be dense. .SHORT TERM /Wednesday Night through Thursday Night/... A weak perturbation aloft over the western Atlantic just to the east of the area will move slowly eastward Wednesday night into Thursday, and a light west to northwest flow aloft will prevail through the period. The remnants of Bonnie will move slowly northeastward along the North Carolina coastline through Thursday night. Storms will linger through the evening Wednesday night and then dissipate overnight. Overnight lows will be in the upper 60s to lower 70s. Surface ridge axis will move northward and be located near the FL/GA border Thursday. Thus, storm motion will be slow, with storms propagating along the sea breeze and outflow boundaries. Moderate instability with precipitable water values ranging from 1.5-1.75" will result in scattered showers and storms during the afternoon and evening hours on Thursday. Temperatures will be hot with highs in the low to mid 90s, except upper 80s along the coast. .LONG TERM /Friday through Monday/... An upper level low over south Texas will shear out late in the weekend as an upper trough digs across the Great Lakes and Ohio Valley Sunday and Monday. Weak upper ridging over the region will then be replaced by troughing Sunday and Monday. The models differ in the strength of the troughing, but otherwise agree on the pattern. Scattered afternoon and early evening showers and storms along the sea breeze boundaries will prevail each afternoon through Saturday. Moisture will increase as the flow increases out of the southwest, and enhancement from the the upper trough is forecast to lead to higher coverage of storms. Warm temperatures will prevail each day with highs generally in the lower 90s and lows in the upper 60s to lower 70s. && .AVIATION... Continuing VCTS for afternoon and early evening at TAF sites...but coverage of TSRA expected to be rather limited this afternoon and again Wed afternoon. Otherwise...VFR conditions expected. && .MARINE... West winds will become SE along the coast this afternoon and again Wed afternoon. Southerly flow will prevail Thu thru weekend with high pressure east of the waters. Winds will generally be 10-15 kts with seas 2-4 ft. Rip Currents: Low risk today and Wed. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 93 69 93 / 30 30 30 30 SSI 72 88 74 87 / 20 20 10 30 JAX 72 92 70 93 / 30 30 20 30 SGJ 72 88 73 88 / 20 20 20 30 GNV 69 92 69 92 / 30 30 30 30 OCF 70 92 69 92 / 30 30 20 30 && .JAX Watches/Warnings/Advisories... FL...None. GA...None. AM...None. && Wolf/Kennedy/Walker
Hazardous weather outlook, May 31, 4:58 AM EDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 AM EDT TUE MAY 31 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-011000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 458 AM EDT TUE MAY 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON. A FEW STRONGER STORMS COULD PRODUCE GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS AFTERNOON DUE TO VERY SLOW STORM MOTION GENERALLY TO THE SOUTHEAST AT 10 MPH OR LESS. THUNDERSTORMS WILL DECREASE IN COVERAGE THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH NEXT WEEKEND. AFTERNOON HEAT INDEX VALUES WILL NEAR 100 DEGREES INLAND EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 31, 6:37 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
637 PM EDT TUE MAY 31 2016
GAZ136-152-312315-
WAYNE GA-BRANTLEY GA-
637 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WAYNE AND
NORTHEASTERN BRANTLEY COUNTIES UNTIL 715 PM EDT...
AT 636 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RAYBON...OR 9 MILES NORTH OF NAHUNTA...MOVING SOUTH AT 15 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
NAHUNTA...RAYBON...ATKINSON AND HORTENSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3130 8173 3128 8175 3125 8176 3115 8203
3128 8205 3128 8201 3129 8200 3131 8199
3132 8201 3134 8203 3136 8204 3138 8204
3150 8185
TIME...MOT...LOC 2236Z 337DEG 13KT 3134 8193
SHASHYLocal storm report, May 31, 6:45 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
645 PM EDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 3 NNE SCREVEN 31.52N 82.00W
05/31/2016 WAYNE GA 911 CALL CENTER
2 TREES DOWN.
&&
AKLocal storm report, May 31, 6:50 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
650 PM EDT TUE MAY 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND DMG ELKTON 29.78N 81.43W
05/31/2016 ST. JOHNS FL 911 CALL CENTER
3 TREES DOWN IN ELKTON. 2 DOWN NEAR SAINT AMBROSE CHURCH
RD AND 1 DOWN NEAR COUNTY ROAD 13 SOUTH.
&&
AKSpecial weather statement, May 31, 6:56 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 PM EDT TUE MAY 31 2016
GAZ149-163-312330-
CLINCH GA-ATKINSON GA-
656 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CLINCH AND
SOUTHEASTERN ATKINSON COUNTIES UNTIL 730 PM EDT...
AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COGDELL...OR 8 MILES NORTH OF HOMERVILLE...MOVING SOUTHEAST AT 15 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...ARGYLE AND COGDELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3135 8290 3120 8269 3102 8259 3087 8273
3130 8298
TIME...MOT...LOC 2256Z 315DEG 13KT 3116 8277
SHASHYSpecial weather statement, May 31, 7:12 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
712 PM EDT TUE MAY 31 2016
FLZ031-036-312345-
ALACHUA FL-BRADFORD FL-
712 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALACHUA AND EASTERN
BRADFORD COUNTIES UNTIL 745 PM EDT...
AT 712 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
SAMPSON...OR 8 MILES SOUTHWEST OF STARKE...MOVING NORTHEAST AT 5 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
STARKE...KEYSTONE HEIGHTS...ORANGE HEIGHTS...SAMPSON...WALDO AND HAMPTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2981 8230 2988 8229 3006 8220 2990 8205
2979 8205 2968 8218
TIME...MOT...LOC 2312Z 217DEG 5KT 2984 8219
SHASHYSpecial weather statement, May 31, 7:22 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
722 PM EDT TUE MAY 31 2016
FLZ033-038-010015-
FLAGLER FL-ST. JOHNS FL-
722 PM EDT TUE MAY 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ST. JOHNS AND
NORTHWESTERN FLAGLER COUNTIES UNTIL 815 PM EDT...
AT 722 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HASTINGS...MOVING SOUTHEAST AT 15 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
HASTINGS...ANDALUSIA AND SPUDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2954 8138 2947 8150 2953 8152 2976 8153
2977 8154 2981 8151 2966 8129
TIME...MOT...LOC 2322Z 331DEG 11KT 2968 8147
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 10:53 PM EDT | Special Weather Statement | JAX | Flagler | 52 min |
| May 31, 3:48 PM EDT | Special Weather Statement | JAX | Saint Johns | 42 min |
| May 31, 3:56 PM EDT | Special Weather Statement | JAX | Marion | 49 min |
| May 31, 4:29 PM EDT | Special Weather Statement | JAX | Saint Johns | 46 min |
| May 31, 4:50 PM EDT | Special Marine Warning | JAX | 55 min | |
| May 31, 5:26 PM EDT | Severe Thunderstorm Warning | JAX | Hamilton | 49 min |
| May 31, 5:55 PM EDT | Special Weather Statement | JAX | Saint Johns | 35 min |
| May 31, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 47 min |
| May 31, 6:18 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 42 min |
| May 31, 6:24 PM EDT | Special Weather Statement | JAX | Alachua | 51 min |
| May 31, 7:12 PM EDT | Special Weather Statement | JAX | Bradford | 33 min |
| May 31, 7:17 PM EDT | Areal Flood Advisory | JAX | Alachua, Bradford | 3 hr |
| May 31, 7:21 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Bradford | 39 min |
| May 31, 7:22 PM EDT | Special Weather Statement | JAX | Flagler | 53 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.